CELEBREX 200MG CAPSULES   Enlarge image

Generic Available:
CELECOXIB 200MG CAPSULES

Looking for prescription drug prices?

Prescription co-pays vary by insurance coverage. As a result, we don't provide a drug price until we process your prescription and determine your co-pay.

For out-of-pocket prices:

Drug Information For:

CELEBREX 200MG CAPSULES

Ingredient Name:

CELECOXIB (ce-le-KOX-ib)

Drug Manufacturer:

PFIZER

Common Uses:

This medicine is a nonsteroidal anti-inflammatory medicine (NSAID) used to treat pain, including pain and inflammation associated with certain types of arthritis (such as osteoarthritis, rheumatoid arthritis, or ankylosing spondylitis) or menstrual periods in women. It may also be used to treat other conditions as determined by your doctor.

Before Using This Medicine:

WARNING: THE RISK OF SERIOUS AND SOMETIMES FATAL HEART PROBLEMS, HEART ATTACK, AND STROKE may be increased with the use of this medicine. This risk may be increased the longer you use this medicine. Risk may also be higher in patients who have heart problems or who are at risk for heart problems. THIS MEDICINE SHOULD NOT BE USED to treat pain before or after coronary artery "heart bypass" (CABG) surgery. THE RISK OF SERIOUS AND SOMETIMES FATAL STOMACH AND BOWEL PROBLEMS, including bleeding, ulcers, and holes in the stomach and bowel, is increased while using this medicine. These problems may occur at any time during therapy, with or without symptoms. Elderly patients are at higher risk for serious stomach problems. Ask your doctor or pharmacist for more information about this medicine and its side effects. Some medicines or medical conditions may interact with this medicine. INFORM YOUR DOCTOR OR PHARMACIST of all prescription and over-the-counter medicine that you are taking. DO NOT TAKE THIS MEDICINE if you are also taking other NSAIDs (such as ibuprofen or rofecoxib). ADDITIONAL MONITORING OF YOUR DOSE OR CONDITION may be needed if you are taking aspirin, fluconazole, lithium, methotrexate, "water pills" (diuretics such as furosemide, hydrochlorothiazide, triamterene), ACE inhibitors (such as captopril and lisinopril), angiotensin II receptor blockers (ARBs)(such as valsartan), corticosteroids (such as prednisone), or blood thinners (such as warfarin). Inform your doctor of any other medical conditions including serious infections, dehydration, poorly controlled diabetes, heart problems (such as heart failure or history of heart attack), swelling of the hands, feet, or ankles (edema), high blood pressure, history of stroke, blood clotting problems, stomach or bowel problems (such as bleeding or ulcers), history of tobacco use or alcohol use, kidney problems, liver problems, blood or bleeding problems (such as anemia), asthma, growths in the nose (nasal polyps), any allergies (especially to aspirin/NSAIDs such as ibuprofen, COX-2 inhibitors such as rofecoxib, or to sulfa medicines), pregnancy, or breast-feeding. USE OF THIS MEDICINE IS NOT RECOMMENDED if you have history of severe kidney disease or if you are going to have or have recently had coronary artery heart bypass (CABG) surgery. Contact your doctor or pharmacist if you have any questions or concerns about taking this medicine.

How to Use This Medicine:

Follow the directions for using this medicine provided by your doctor. Ask your doctor, nurse, or pharmacist any questions you may have about this medicine. Take this medication by mouth with a full glass of water (8oz/240ml). THIS MEDICINE MAY BE TAKEN WITH FOOD if it upsets your stomach. Taking it with food may not decrease the risk of stomach or bowel problems (such as bleeding or ulcers) that may occur while taking this medicine. Talk with your doctor or pharmacist if you experience persistent stomach upset. STORE THIS MEDICINE at room temperature at 77 degrees F (25 degrees C) away from light and moisture. Brief storage between 59 and 86 degrees F (15 and 30 degrees C) is permitted. Do not store in the bathroom. IF YOU MISS A DOSE OF THIS MEDICINE, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do NOT take 2 doses at once.

Cautions:

THIS MEDICINE INCREASES YOUR RISK OF SERIOUS STOMACH OR BOWEL PROBLEMS (such as ulcers and bleeding). This risk is increased if you are elderly or are in poor health, if you have a history of smoking or drinking alcohol, if you take corticosteroid medicines (such as prednisone) or "blood thinners" (such as warfarin), or if you take this medicine for a long period of time. THIS MEDICINE MAY ALSO INCREASE YOUR RISK for certain serious heart and blood vessel problems (such as heart attack and stroke). TAKE THIS MEDICINE EXACTLY AS PRESCRIBED BY YOUR DOCTOR, at the lowest possible dose for the shortest time needed. Talk with your doctor or pharmacist for further information. DO NOT TAKE THIS MEDICINE IF YOU HAVE HAD A SEVERE ALLERGIC REACTION to aspirin or any medicine containing aspirin or to a nonsteroidal anti-inflammatory drug (such as piroxicam, ibuprofen, naproxen, sulindac). IF YOU HAVE HAD A SEVERE ALLERGIC REACTION to this medicine or any other sulfonamide medicine (such as Septra DS, Bactrim DS, Gantrisin, glyburide, or probenecid), contact your doctor or pharmacist before taking this medicine. A severe reaction includes a severe rash, hives, breathing difficulties, or dizziness. If you have a question about whether you are allergic to this medicine, contact your doctor or pharmacist. IF YOU EXPERIENCE difficulty breathing; tightness of chest; swelling of eyelids, face, or lips; or if you develop a rash or hives, tell your doctor immediately. Do not take any more of this medicine unless your doctor tells you to do so. DO NOT EXCEED THE RECOMMENDED DOSE or take this medicine for longer than prescribed without checking with your doctor. Laboratory and/or medical tests, including blood counts, blood clotting, and liver and kidney function tests, may be performed to monitor your progress or to check for side effects, especially if you are taking this medicine for a long period of time. KEEP ALL DOCTOR AND LABORATORY APPOINTMENTS while you are taking this medicine. THIS MEDICINE MAY CAUSE stomach bleeding. If you drink alcohol on a daily basis, do not take this medicine without first discussing it with your doctor. BEFORE YOU BEGIN TAKING ANY NEW MEDICINE, either prescription or over-the-counter, check with your doctor or pharmacist. This includes any medicines that may contain aspirin, ibuprofen, naproxen, or ketoprofen. Aspirin as prescribed by your doctor for reasons such as heart attack or stroke prevention (usually 81-325 mg per day) should be discussed with your doctor before combining with this medicine. CAUTION IS ADVISED WHEN USING THIS MEDICINE IN THE ELDERLY because they may be more sensitive to the effects of this medicine, especially the risk of stomach or bowel effects (such as bleeding or ulcers), or kidney effects. CAUTION IS ADVISED WHEN USING THIS MEDICINE IN CHILDREN who have juvenile rheumatoid arthritis; they may be more sensitive to itseffects, especially blood clotting problems. FOR WOMEN: This medicine should be used only when clearly needed during the first 6 months of pregnancy. IT SHOULD NOT BE USED during the last 3 months of pregnancy. Discuss the risks and benefits with your doctor. THIS MEDICINE MAY BE EXCRETED in breast milk. DO NOT BREAST-FEED while taking this medicine.

Possible Side Effects:

SIDE EFFECTS that may occur while taking this medicine include constipation, diarrhea, gas, heartburn, nausea, vomiting, or dizziness. If they continue or are bothersome, check with your doctor. CONTACT YOUR DOCTOR IMMEDIATELY if you experience tightness of chest. Do not take any more doses of this medicine unless your doctor tells you to do so. CONTACT YOUR DOCTOR IMMEDIATELY if you experience sharp or crushing chest pain; sudden shortness of breath; sudden leg pain; sudden severe headache, vomiting, dizziness, or fainting; changes in vision; numbness of an arm or leg; slurred speech; one-sided weakness; sudden unexplained weight gain; change in amount of urine produced; severe or persistent stomach pain; vomit that looks like coffee grounds; black tarry stools; itching, reddened, swollen, blistered, painful, or peeling skin; yellowing of the skin or eyes; dark urine; right-sided tenderness; severe or persistent tiredness; fever, chills, or sore throat; severe or persistent nausea; swelling of hands, ankles, feet, face, lips, eyes, throat, or tongue; difficulty swallowing or breathing; or hoarseness. AN ALLERGIC REACTION TO THIS MEDICINE is unlikely, but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include rash, itching, swelling, severe dizziness, or trouble breathing. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist. This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your healthcare provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Overdose:

If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include severe stomach pain, coffee ground-like vomit, change in the amount of urine, slow or shallow breathing, severe headache or loss of consciousness.

Additional Information:

DO NOT SHARE THIS MEDICINE with others for whom it was not prescribed. DO NOT USE THIS MEDICINE for other health conditions. KEEP THIS PRODUCT out of the reach of children and pets. IF USING THIS MEDICINE FOR AN EXTENDED PERIOD OF TIME, obtain refills before your supply runs out.

Copyright 2014 Wolters Kluwer Health, Inc.

Disclaimer

- This information is not intended to substitute for professional medical advice. Be sure to contact your physician, pharmacist or other health care provider for more information about this medication. By searching these web site pages, you agree to our terms and conditions of use.